TYSABRI…yes or no!

Be careful what you ask for…you might get it! Now I’ve got too many drug choices, too little time!

ID-100155111

I had stopped taking REBIF for almost three years because; I just couldn’t do it anymore.  Two years after I stopped, I had my worst relapse to date.

Hmmm, is it because I stopped the REBIF?

I re-started the REBIF about six months ago, only because there were alternatives to these injections in sight , so I knew this would be temporary. Now, the problem is, I’ve got too many drugs to choose from.

I stopped the REBIF again, two weeks ago. I’m waiting on the results of my JC virus blood test   which I will need before I take Tysabri. I KNOW it will be negative so I’m hoping to start Tysabri as soon as possible.

Should I take Tysabri or Aubagio? They are two totally different animals. Tysabri is given by a once a month infusion, and Aubagio is an oral pill taken daily. The side effects are vastly different and I’m having trouble deciding. It’s like comparing apples to oranges; which is why I’m asking for your help.

Please tell me what your experience has been, on ANY of the newer MS Disease Modifying Drugs. My biggest relapse began about 18 months after I had STOPPED taking the REBIF. It’s frightens me to not be on ANYthing now; but  I just can’t go back to the injections.

Be careful what you ask for…you might get it!

Advertisements

14 Comments

Filed under MS and Disease Modifying Drugs

14 responses to “TYSABRI…yes or no!

  1. I am on Tysabri and love it! I also stopped rebif due to the pain when injecting! When I started Tysabri, I was having problems walking, couldn’t drive, just overall not doing well! But now, two years later, I am doing great! Driving, walking, and living life again! I know everyone’s experience is different and this is just my experience!

    Like

  2. My husband took Tysabri for about a year. (he is 52 yo now. He was 49 when he was taking it). I didn’t realize until he was down to 112 lbs. that he was steadily losing weight. We went to a GI doctor for tests and he said he was 99% sure it was caused by the Tysabri. He said it is approved also for Grave’s disease but he doesn’t recommend it to his patients because weight loss is often a side effect.
    Stopped taking Tysabri and starting regaining some weight.

    Started Aubagio 3 weeks ago. So far so good.

    Like

  3. Hi Kelly
    Thanks so much for your response. I’m wondering though…what did his neurologist say? Did he/she at least give you a heads up about possible weight lose? Annnnd how is the Aubagio going? I’m considering that one too.

    Like

  4. Thanks so much for sharing with us.You are right about it being different for everyone; but the more “first hand” information I get, the better prepared I am to make a good choice. Were you negative on the JC test?

    Like

  5. No. Unfortunately I’m positive. But after weighing the options, my wife and I decided that this was a risk to take! I wrote about it in one blog about my thoughts on the JC virus. You’re welcome to read it if you like!

    Like

  6. I was allergic to Rebif. Now I take Copaxone. It is a love hate relationship! lol I think the best advice would be don’t rely on what the medication sites claim. I would ask the doctor for his or her advice. And another thing to consider is the amount of time a med has been on the market. I have heard it said however that Tysabri’s scariest feature is not really an issue if you test negatively for the JC Virus component but that is just hear-say. Don’t quote me on that. Praying for you to find the perfect match for you.

    Like

  7. Thank you sooo much for your input! Tell me this…If testing positive for the JC Virus is not the scariest thing when considering Tysabri…what is?? I know it’s “hear-say”, but inquiring minds (mainly mine) want to know:)

    Like

  8. I totally agree. That is not fun to think about! There are of other meds out there and new ones coming out if this doesn’t fit for you.And I even know a lady who does antibiotic therapy with Copaxone. It went through trials successfully if I am not mistaken. I for one feel better when I am on an antibiotic but it could be the placebo effect.

    We MS girls have to stick together. 🙂 My week with mine was rough but God is good ALL the time. This too shall pass. Here’s to getting relapses and medicine tests out of the way and thinking about fun things like ANYTHING other than JC blood tests and relapses! lol 🙂

    Like

  9. PS – Were you not a good candidate for Copaxone?

    Like

  10. You have such a positive attitude 🙂 When I re-read our exchanges about Tysabri, I realized that I already knew the “scariest thing”. I’ve never heard of the antibiotic approach. Taking too many of them worry me in the event that we might need them in a life saving situation. We may have developed a resistance to them. Now THAT’s hear-say (LOL)
    In all my considerations of the DMD’s, I never considered Copaxone. I started with Avonex and when I needed something stronger, my Neurologist guided me to REBIF.
    I am really excited about all of the new drug choices that are available now. Huge difference from wen I was first DX.
    Hope this past week was better for you and I really enjoyed your post today!

    Like

  11. I had a quick question for you. I know you’ve probably done the solu medrol dance many times. This is only my second experience with it. Every time I am on it, after a few days my lungs feel sore when I breath. I had it checked out the last time I had to have treatments and nothing showed up. And it’s the same feeling. Have you ever had any weird experiences with solu?

    Like

  12. Laura, I’ve never had steroids. Well Prednisone a couple of times, and that’s been for my asthma. I follow a blog by Lisa Emrick, she also writes for “Health Central”. Here is her experience with solu medro. I especially liked, PMS in a bag. That’s veeeery descriptive!

    http://www.healthcentral.com/multiple-sclerosis/c/19065/49716/rage?ic=2602

    Hope this helps.

    Like

  13. Since 2005 I have been on Avonex, Rebif and Copaxone. Eventually hated giving myself shots, so and have been on Tysabri for nearly 2 years. All is good. Tests (JC and PCL) have come back supporting the decision to continue. I am working to regain my leg muscles, as I have not been able to walk since 2007 (HUGE relapse, improvement, followed by a major infection) Also starting complementary medicine and nutrition as a way to improve my health. Good luck my sister!

    Like

  14. It’s so good to hear from you! I found your blog today and enjoyed it. I ended up being positive for the JC Virus. I was SHOCKED, don’t ask me why, my positive attitude usually wins out. I am now on Tecfidera and it’s going exceptionally well. I am almost completely recovered from my last relapse. Oh, and I give Tecfidera none of the credit for that 🙂

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s